Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 69, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 20, 2024, 7:01 PM CDT for Bandera County, Real County, Uvalde County, Texas. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2024, 7:01 PM CDT (00:01 UTC)
- Expired
- Apr 20, 2024, 8:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bandera County, TX, Real County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 57 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 7:01 PM CDT | HAIL 1 | 4 Ne Camp Wood, TX | Broadcast media relayed a photo of at least quarter sized hail near Camp Wood. |
| Apr 20, 7:01 PM CDT | HAIL 1 | 4 Ne Camp Wood, TX | Broadcast media relayed a photo of at least quarter sized hail near Camp Wood. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
102
WUUS54 KEWX 210001
SVREWX
TXC019-385-463-210100-
/O.NEW.KEWX.SV.W.0069.240421T0001Z-240421T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
701 PM CDT Sat Apr 20 2024
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
West central Bandera County in south central Texas...
Northeastern Uvalde County in south central Texas...
Southern Real County in south central Texas...
* Until 800 PM CDT.
* At 701 PM CDT, a severe thunderstorm was located over Camp Wood, or
13 miles west of Leakey, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Leakey, Vanderpool, Camp Wood, Garner State Park, Tuff, Rio Frio,
and Utopia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2979 9948 2947 9956 2961 10008 2962 10008
2962 10002 2963 10001 2966 10003 2968 10002
2971 10005 2972 10004 2972 10002 2976 10003
2979 10002
TIME...MOT...LOC 0001Z 275DEG 24KT 2967 9998
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
PLATT3 follow-up statements
021
WWUS54 KEWX 210016
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
716 PM CDT Sat Apr 20 2024
TXC019-385-463-210100-
/O.CON.KEWX.SV.W.0069.000000T0000Z-240421T0100Z/
Bandera TX-Uvalde TX-Real TX-
716 PM CDT Sat Apr 20 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WEST CENTRAL BANDERA...NORTHEASTERN UVALDE AND SOUTHERN REAL
COUNTIES...
At 715 PM CDT, a severe thunderstorm was located 7 miles southwest of
Leakey, moving east at 30 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Leakey, Vanderpool, Garner State Park, Tuff, Rio Frio, Reagan Wells,
Utopia and U.S. Highway 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2979 9948 2947 9956 2959 10001 2967 9998
2979 9995
TIME...MOT...LOC 0015Z 275DEG 24KT 2966 9987
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
PLATT263
WWUS54 KEWX 210025
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
725 PM CDT Sat Apr 20 2024
TXC019-385-463-210100-
/O.CON.KEWX.SV.W.0069.000000T0000Z-240421T0100Z/
Bandera TX-Uvalde TX-Real TX-
725 PM CDT Sat Apr 20 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WEST CENTRAL BANDERA...NORTHEASTERN UVALDE AND SOUTHEASTERN REAL
COUNTIES...
At 724 PM CDT, a severe thunderstorm was located near Leakey, moving
east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Leakey, Vanderpool, Garner State Park, Tuff, Rio Frio, Reagan Wells,
Utopia and U.S. Highway 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2979 9948 2947 9956 2957 9994 2967 9991
2979 9988
TIME...MOT...LOC 0024Z 271DEG 23KT 2967 9981
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
PLATT770 WWUS54 KEWX 210044 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 744 PM CDT Sat Apr 20 2024 TXC019-385-463-210100- /O.CON.KEWX.SV.W.0069.000000T0000Z-240421T0100Z/ Bandera TX-Uvalde TX-Real TX- 744 PM CDT Sat Apr 20 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR WEST CENTRAL BANDERA...NORTHEASTERN UVALDE AND SOUTHEASTERN REAL COUNTIES... At 743 PM CDT, a severe thunderstorm was located near Rio Frio, or 7 miles southeast of Leakey, moving east at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Vanderpool, Garner State Park, Rio Frio and Utopia. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2979 9948 2947 9956 2954 9981 2979 9970 TIME...MOT...LOC 0043Z 275DEG 24KT 2966 9966 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ PLATT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:44 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Apr 20, 1:44 PM CDT, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 144 PM CDT Sat Apr 20 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Sunday night) Issued at 143 PM CDT Sat Apr 20 2024 We'll continue to monitor two main areas for additional shower and thunderstorm development through the afternoon and evening. The first area is across the Coastal Plains and portions of the I-35 corridor where southerly warm air advection continues around 850mb. This has already led to the development of some light streamer showers over the last few hours, and the potential for thunderstorms will continue to increase due to both increasing lift and instability in advance of a 500mb shortwave moving in from the west. The other area we'll be monitoring is the ongoing convection across the Big Country which is expected to continue to develop and push south/east into the Edwards Plateau and Hill Country in the coming hours. The upper level shortwave and a reinforcing shot of cooler air at the surface will both push convection south and east across the area this evening and overnight, with generally dry conditions expected by the daytime hours Sunday. As far as the thunderstorms that are expected over the next 12 hours or so, both shear and instability parameters continue to support a marginal severe threat (isolated hail and damaging wind gusts). Additionally, there is a slightly more concerning heavy rainfall/flash flood threat with PWATs generally ranging from 1.5- 1.7" across south-central Texas. We are not confident that instances of flooding will be widespread enough to warrant the issuance of a Flash Flood Watch, but isolated pockets of 3+" inches could cause some localized issues. While heavy rainfall will be possible with any thunderstorm, the HREF Probability Matched Mean continues to favor eastern portions of our CWA for the greatest rainfall amounts. As mentioned above, the daytime hours on Sunday are looking dry, though mostly cloudy skies and a decent northeasterly breeze will make for a chilly day (at least for this time of year) with highs across northern and eastern areas only in the 60s. Lows will dip into the 40s and 50s areawide for Monday morning && .LONG TERM... (Monday through Saturday) Issued at 143 PM CDT Sat Apr 20 2024 A mid-level ridging pattern establishes much of next week across South-Central Texas while within the lower levels of the atmosphere a light to moderate south-southeasterly onshore flow returns with surface high pressure sliding to the east. With the southerly flow, steady moisture recovery will be expected through early week as dew points climb into the mid to upper 60s by Wednesday afternoon. The dew points remain high through the rest of the period. An uptick in cloud cover along with occasional stray opportunities for light mist or drizzle may evolve mid to late week with the low-level moisture advection coming off the gulf. A pair of upper level systems pushing into or across the Four Corners region late week into the weekend could help to induce slightly better opportunities for shower and/or convection at the end of the forecast period across northeastern most counties. Some differences exist in the medium range guidance on these systems but those details will be ironed out with time in the days ahead. Afternoon highs will steadily rise through the long term with values into the mid 80s to mid 90s by Friday and Saturday. Overnight lows also rise back into the 60s and even the low 70s by the end of the period as well. && .AVIATION... (18Z TAFS) Issued at 1230 PM CDT Sat Apr 20 2024 Widespread MVFR to IFR cigs will continue through the TAF period across south-central Texas, with some visibility reductions as well in BR and any showers or thunderstorms. The best chance for thunderstorms will be from 21-01Z at KDRT, and from 01-05Z for the I-35 terminals. More isolated activity is possible for a few hours on either end of those timeframes. Eventually, a reinforcing shot of cooler air will push all precipitation activity to the south and east of our area during the early morning hours Sunday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 52 65 49 73 / 90 0 0 0 Austin Bergstrom Intl Airport 51 65 46 72 / 90 0 0 0 New Braunfels Muni Airport 53 66 48 74 / 90 0 0 0 Burnet Muni Airport 50 63 47 72 / 100 0 0 0 Del Rio Intl Airport 60 72 57 76 / 50 10 10 0 Georgetown Muni Airport 50 64 45 70 / 100 0 0 0 Hondo Muni Airport 54 69 49 74 / 70 0 0 0 San Marcos Muni Airport 51 65 46 73 / 90 0 0 0 La Grange - Fayette Regional 54 65 47 72 / 90 10 0 0 San Antonio Intl Airport 54 66 50 73 / 80 0 0 0 Stinson Muni Airport 56 68 52 74 / 80 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Gale Long-Term...Brady Aviation...Gale
Hazardous weather outlook, Apr 20, 4:11 AM CDT, 14 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 411 AM CDT Sat Apr 20 2024 TXZ171>173-183>194-202>209-217>225-228-210915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 411 AM CDT Sat Apr 20 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A cold front could bring a chance for strong to marginally severe thunderstorms and locally heavy rainfall this afternoon through the early overnight hours. Some localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 20, 6:39 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
639 PM CDT Sat Apr 20 2024
TXZ184>187-210030-
Kerr TX-Edwards TX-Real TX-Bandera TX-
639 PM CDT Sat Apr 20 2024
...Strong thunderstorms will impact portions of northwestern Bandera,
northwestern Kerr, eastern Edwards and Real Counties through 730 PM
CDT...
At 639 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Telegraph to 13 miles northeast
of Vance to 7 miles southwest of Barksdale. Movement was east at 25
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leakey, Vanderpool, Hunt, Camp Wood, Mountain Home, Barksdale, Tuff,
Rio Frio, Lost Maples State Natural Area, Vance, Kerr Wildlife
Management Area, and Prade Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3028 9931 2982 9937 2963 9947 2962 10025
3001 10000 3029 9989
TIME...MOT...LOC 2339Z 289DEG 23KT 3029 9979 2999 9993 2967 10014
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PLATTThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:34 PM CDT | Special Weather Statement | EWX | Bandera | 41 min |
| Apr 20, 9:46 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 5 hr |
| Apr 20, 9:46 PM CDT | Special Weather Statement | EWX | Bexar | 44 min |
| Apr 20, 10:08 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe, Medina, Wilson | 40 min |
| Apr 21, 12:06 AM CDT | Special Weather Statement | EWX | Bexar | 39 min |
| Apr 21, 12:06 AM CDT | Special Weather Statement | EWX | Gonzales | 24 min |
| Apr 21, 12:17 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Hays | 43 min |
| Apr 21, 12:25 AM CDT | Special Weather Statement | EWX | Karnes | 35 min |
| Apr 21, 12:48 AM CDT | Special Weather Statement | EWX | Lavaca | 42 min |
| Apr 21, 1:00 AM CDT | Special Weather Statement | EWX | Caldwell | 45 min |
| Apr 21, 1:01 AM CDT | Special Weather Statement | EWX | Karnes | 44 min |
| Apr 21, 1:10 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Karnes | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.